MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032270
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 2.75 x 32 synergy ii drug eluting stent (des) was selected to treat the lesion.However, upon removal of the stent protector, the stent was stretched off the balloon.The device was not used and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a synergy ii us mr 2.75 x 32mm stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent identified stent damage.The distal section and mid-section of the stent were damaged and stretched distally past the device tip.Stent strut rows 1 to 9 on proximal end of stent appear undamaged.The undamaged section of the crimped stent outer diameter was measured and the result was within the maximum crimped stent profile measurement.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp markings were evident beneath the stretched stent indicating correct positioning and crimping of the stent prior to the complaint incident.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of the shaft polymer extrusion revealed no issues.A visual and microscopic examination of the tip found no issues.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 2.75 x 32 synergy ii drug eluting stent (des) was selected to treat the lesion.However upon removal of the stent protector, the stent was stretched off the balloon.The device was not used and the procedure was completed with another of the same device.No patient complications were reported.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6377871
Report Number2134265-2017-01629
Device Sequence Number30468
Product Code NIQ
UDI-Device Identifier08714729840343
UDI-Public(01)08714729840343(17)20170811(10)19617987
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2017
Device Model NumberH7493926032270
Device Catalogue Number39260-3227
Device Lot Number19617987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1